Starting a Micronutrient treatment for mental health

EDUCATING YOURSELF AND YOUR DOCTORS

It is important to understand that there is more to this natural treatment option than just popping vitamins instead of prescription pills. After beginning a micronutrient protocol, there are many things to keep in mind, including the fact that you may get worse before you get better, you probably will not be able to take the supplements along with your medications indefinitely, there may be withdrawal symptoms as you transition off of medication, and that adjusting to what living a normal life is like can be much harder than most people anticipate.

 

There are also some physical issues that may need to be addressed because they can interfere with the med free protocol working, such as digestive issues, candida, use of antibiotics and antacids, lack of proper sleep and sleep aid use, poor diet, the correct amount of water and exercise, and substance abuse issues.

 

Micronutrients are a special recipe of vitamins, minerals, herbs, amino acids, and other nutrients that give your brain what it needs to balance itself and return to normal functioning. Micronutrients are not drugs that change chemical signaling, counteract symptoms, or dampen symptoms and numb emotions; they are food for a starving brain. Feed the brain and the brain can function properly, but take the food away, and the brain will begin to act up again. Although it is not certain exactly why yet, but possibly linked to other digestive conditions and vitamin absorption issues, people with central nervous system disorders, like bipolar, seem to need more nutrients than other people.aminormalyet

 

 

 

Because supplements do not work like drugs, you probably will not feel differently for a while. They need time to work their way into your system, replenish mal-nourished centers, and help your body to normalize brain operations. The brain may respond within hours, days, weeks, or months, so it is important to know that each person is different.

If you are currently on prescription medications, you will need to talk with your doctor about the importance of having a plan to slowly taper down and perhaps completely eliminate the medications. It is very dangerous to stop taking your medications right away, as most of them can have debilitating withdrawal symptoms if quit cold-turkey.

When you take your supplements to your doctors to get their opinions, they will most likely tell you that they are “fine” to take along with your meds, even “good for you”, but they will not believe or understand that the supplements could possibly work effectively enough to allow you to eliminate your medication. If your doctor does not believe that there could be a natural solution option to your treatment protocol, or is unwilling to help you safely taper off of your medications, then perhaps you should find a new doctor, if you can find one who will support your decision to try and heal through med free options.

However, if you continue to take the supplements along with your medications, you may make your symptoms much worse as well. As your brain balances out, you will quickly become over-medicated, and the very prescriptions that may have been beneficial to a starving brain can cause a litany of symptoms in a normalizing brain. Your symptoms will most likely mimic the symptoms of your disorder, causing you to think that the vitamins are not working at all and that you are getting sick or having an episode, so it is important that you educate yourself on what to expect.
There are three problems that can arise at this stage in your recovery program: it is possible for bipolar symptoms to break through due to a change in treatment, you may experience withdrawal symptoms as you reduce medications that can also mimic mental illness, and last, but certainly not least, the very medications that helped your condition may turn on you and cause the same symptoms they were designed to treat, including but not limited to: suicidal thoughts, racing thoughts, anxiety, nervousness, depression, and more, including physical symptoms such as sweating, upset stomach, and flu-like symtoms.

Many people confuse the symptoms of medication withdrawal and over-medication with their disorder. It is important to note, however, that the micronutrients themselves do not cause any of these symptoms, and if you stick with the program, you will most likely address and heal the underlying issues of your disorder. The goal is to be healed naturally, and to be medication and symptom-free. When you educate your expectations before-hand, your chances of sticking with the med free bipolar treatment long enough for it to work will increase exponentially.

After usually what takes several months of a transitional period, you can experience the health and healing that has been taking place in your body and mind all along due to the micronutrients. The levels and amounts of ingredients in Q96 are safe, even at the higher “loading-doses”, where in the beginning I was taking double the amount I need now as a “maintenence dose”. The most-commonly reported side effect has been minor, usually temporary stomach upset, especially when taking them on an empty stomach. I did hear of one new Q96 user who reported that his brain was “buzzing”, almost like he had bees in his brain, and his nerve-endings were tingling. I just thought this was incredibly cool evidence that the micronutrients were actually doing something, and that the ingredients were able to cross the blood-brain barrier and go to work. He reported that the “buzzing” went away after the first few days and has not returned.

Some people have quit or tried to quit their medications in the past and have found the symptoms of their disorder returning full-force. By simply stopping your medications, there leaves no buffer or filter between you and your disorder; but adding the Q96 first, well before you take your last dose of medication, gives your body and brain what it needs to stabilize functioning. Hopefully in a couple of months you will not need the medications, nor have the symptoms of bipolar to deal with.

DEALING WITH WITHDRAWAL

Many psychiatric medications are as addictive as any other substance like tobacco, alcohol, or street drugs, but you may have no awareness of your body’s or mind’s dependence on them. After reducing or eliminating a particular prescription, you may find yourself craving it, or obsessing about it. Even many doctors are not fully aware of the side effects or withdrawal symptoms of the medications they prescribe or stop prescribing. It will most-likely be up to you to find out the withdrawal symptoms of the particular medications you are on. I have included a commonly-prescribed chart below, as well as tapering protocols, but remember that I am not a doctor, and it is important to find a doctor who can help you transition safely. If you are on your own, like I was when I started taking control of my disorder and it’s treatment, then you will need to do what is best for you as well as you can.

This is not a race, and even if it takes you 3, 6 or 12 months to gradually become med free bipolar, I can assure you that it will be worth it. I encourage you to give it all you can, to stick with it for as long as you can, so that you may know if you are in the 80% majority for whom this treatment plan can work. The years I spent unstable and unmedicated, or deadened on meds, or struggling to find the right combinations of meds, all while dealing with the side-effects and break-through bipolar symptoms, were the worst years of my life. I feel for those who, until now, have known no other options, perhaps for decades, and I hope that this information gives you hope and healing.